Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 30, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 9, 2012, 4:20 AM EST. It took effect at Mar 9, 2012, 10:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 4:20 AM EST (09:20 UTC)
- In effect from
- Mar 9, 2012, 10:00 AM EST
- Expired
- Mar 9, 2012, 9:11 PM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
309 WHUS71 KBUF 090920 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 420 AM EST FRI MAR 9 2012 LEZ020-091730- /O.NEW.KBUF.SC.Y.0030.120309T1500Z-120310T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 420 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING. * WINDS...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-091730- /O.EXB.KBUF.SC.Y.0029.120309T1500Z-120310T0300Z/ LOWER NIAGARA RIVER- 420 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING. * WINDS...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-091730- /O.EXT.KBUF.SC.Y.0029.000000T0000Z-120310T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 420 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-091730- /O.EXT.KBUF.SC.Y.0029.000000T0000Z-120310T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 420 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY... * WINDS...WEST TO 30 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-091700- /O.CON.KBUF.SC.Y.0029.000000T0000Z-120309T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 420 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
966 WHUS71 KBUF 091508 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1008 AM EST FRI MAR 9 2012 LOZ042-043-092315- /O.CON.KBUF.SC.Y.0029.000000T0000Z-120310T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1008 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-092315- /O.CON.KBUF.SC.Y.0029.000000T0000Z-120310T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1008 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-091700- /O.CON.KBUF.SC.Y.0029.000000T0000Z-120309T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1008 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...NORTHWEST 10 TO 20 KNOTS EARLY AND DIMINISHING TO 10 KNOTS OR LESS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-092315- /O.CON.KBUF.SC.Y.0029.000000T0000Z-120310T0300Z/ LOWER NIAGARA RIVER- 1008 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-092315- /O.CON.KBUF.SC.Y.0030.000000T0000Z-120310T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1008 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
402 WHUS71 KBUF 091602 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1102 AM EST FRI MAR 9 2012 LOZ044-045-091715- /O.CAN.KBUF.SC.Y.0029.000000T0000Z-120309T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1102 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ042-043-100015- /O.CON.KBUF.SC.Y.0029.000000T0000Z-120310T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1102 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-100015- /O.CON.KBUF.SC.Y.0029.000000T0000Z-120310T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1102 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-100015- /O.CON.KBUF.SC.Y.0029.000000T0000Z-120310T0300Z/ LOWER NIAGARA RIVER- 1102 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-100015- /O.CON.KBUF.SC.Y.0030.000000T0000Z-120310T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1102 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
703 WHUS71 KBUF 092052 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 352 PM EST FRI MAR 9 2012 LOZ044-100500- /O.EXB.KBUF.SC.Y.0029.000000T0000Z-120310T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 352 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST SATURDAY. * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-100500- /O.EXT.KBUF.SC.Y.0029.000000T0000Z-120310T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 352 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...NORTHWEST TO 30 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-100500- /O.EXT.KBUF.SC.Y.0029.000000T0000Z-120310T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 352 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...NORTHWEST TO 25 KNOTS. * WAVES...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-100500- /O.EXT.KBUF.SC.Y.0029.000000T0000Z-120310T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 352 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST SATURDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-100300- /O.CON.KBUF.SC.Y.0029.000000T0000Z-120310T0300Z/ LOWER NIAGARA RIVER- 352 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-100300- /O.CON.KBUF.SC.Y.0030.000000T0000Z-120310T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 352 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
741 WHUS71 KBUF 100211 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 911 PM EST FRI MAR 9 2012 LOZ030-100315- /O.CAN.KBUF.SC.Y.0029.000000T0000Z-120310T0300Z/ LOWER NIAGARA RIVER- 911 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY LEVELS AND WILL CONTINUE TO SLOWLY DIMINISH THE REST OF THE NIGHT...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ LEZ020-100315- /O.CAN.KBUF.SC.Y.0030.000000T0000Z-120310T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 911 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY LEVELS AND WILL CONTINUE TO SLOWLY DIMINISH THE REST OF THE NIGHT...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ LOZ045-101000- /O.EXB.KBUF.SC.Y.0029.000000T0000Z-120310T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 911 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-101000- /O.EXT.KBUF.SC.Y.0029.000000T0000Z-120310T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 911 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST SATURDAY... * WINDS...NORTHWEST TO 30 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-101000- /O.EXT.KBUF.SC.Y.0029.000000T0000Z-120310T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 911 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY... * WINDS...NORTHWEST TO 30 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-100900- /O.CON.KBUF.SC.Y.0029.000000T0000Z-120310T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 911 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 3:27 AM EST, 53 minutes earlier.
Area forecast discussion, Mar 9, 3:27 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
327 AM EST FRI MAR 9 2012
.SYNOPSIS...
COLDER AIR CONTINUES TO FILTER IN ACROSS THE FORECAST AREA BEHIND
YESTERDAYS COLD FRONT. A CLIPPER WILL MOVE ACROSS THE REGION LATER
BRINGING WIDESPREAD LIGHT SNOW SHOWERS TO WESTERN NEW YORK THROUGH
TONIGHT. HIGH PRESSURE WILL THEN ARRIVE PROVIDING FAIR WEATHER FOR
THE WEEKEND. ANOTHER CHANCE FOR RAIN IS POSSIBLE EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1AM UPDATE...RAIN/SNOW SHOWERS HAVE ENDED ACROSS THE FORECAST AREA
EARLY THIS MORNING WITH THE EXCEPTION TO THE WESTERN SOUTHERN TIER
WHERE SOME LIGHT SNOW SHOWERS ARE BEING PICKED UP ON KBUF RADAR.
LITTLE ACCUMULATION POSSIBLE. WEAK SURFACE RIDGING IS CONTINUING A
WEST FLOW OF COLD AIR ACROSS THE LAKES. TEMPS RUNNING AROUND THE
FREEZING MARK AND ARE EXPECTED TO FALL A BIT MORE OVERNIGHT.
THERE IS STILL A POSSIBILITY OF A FEW LAKE INDUCED FLURRIES OR VERY
LIGHT SNOW SHOWERS DEVELOPING SOUTHEAST OF LAKE ONTARIO LATER THIS
MORNING AS 850MB TEMPS COOL TO AROUND -11C...HOWEVER ANY SHOWERS
SHOULD BE LIGHT AS INVERSION HEIGHTS STAY AROUND 5KFT.
FRIDAY...A CLIPPER STORM WILL BRING ABOUT THE LIKELIHOOD OF SNOW TO
THE REGION AIDED BY THE COLDER AIR ACROSS THE LAKES. EXPECT LIKELY
POPS CLOSER TO AND DOWNWIND OF THE LAKES...AND ESPECIALLY ALONG THE
LAKE ONTARIO BASIN CLOSER TO THE PASSAGE OF THE LOW. WILL HAVE SNOW
ACCUMS ABOUT AN INCH OF TWO...THE LAKE TEMP TO 850MB DELTA T IS NOT
HIGH ENOUGH NOR ARE THE WINDS WELL ENOUGH ALIGNED TO SET UP ANY
INTENSE LAKE EFFECT SNOW BANDS.
TEMPS TODAY WILL BE BELOW SEASONAL AVERAGES WITH UPPER 20S TO MID 30S
FOR MUCH OF THE INLAND AND HIGHER TERRAIN...AND THE MID TO UPPER 30S
ALONG THE LAKE PLAINS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
LINGERING LAKE SNOWS WILL WIND DOWN SATURDAY MORNING...AS HIGH
PRESSURE AND ASSOCIATED DRIER AIR BUILD INTO THE EASTERN GREAT
LAKES. ANY LINGERING ACCUMULATIONS SOUTHEAST OF LAKE ONTARIO
SHOULD BE LIMITED TO LESS THAN AN INCH...WITH INVERSION HEIGHTS
LOWERING CONSIDERABLY. STRONG WARM AIR ADVECTION PATTERN SETTING
UP LATER SATURDAY THROUGH SUNDAY. THE MAJORITY OF THE MOISTURE
LOOKS TO STAY WELL NORTH OF THE AREA. SOME ISENTROPIC LIFT AND MID
LEVEL MOISTURE WILL BRING SOME MID LEVEL CLOUDINESS ACROSS THE
REGION LATER SATURDAY AND SATURDAY NIGHT. THIS CLOUD COVER WILL
EXIT BY SUNDAY...LEAVING ABUNDANT SUNSHINE. SATURDAY WILL
CERTAINLY BE THE COOLER OF THE TWO WEEKEND DAYS...WITH HIGHS
MAINLY IN THE LOWER TO MID 30S. THE STRENGTH OF THE WARM AIR
ADVECTION PATTERN SATURDAY NIGHT SHOULD LEAD TO A NON DIURNAL
CURVE WITH TEMPERATURES SUNDAY WARMING WELL ABOVE NORMAL INTO THE
MID 50S...WITH EVEN A FEW INTERIOR LOCATIONS NEARING 60F.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
WHILE THERE WILL BE LENGTHY STRETCHES OF RAIN-FREE WEATHER DURING
THIS TIME PERIOD...THERE IS ABSOLUTELY NO DOUBT...NONE...THAT OUR
TEMPERATURES WILL AVERAGE ABOVE NORMAL. IN FACT...MERCURY READINGS
WILL NOT JUST BE ABOVE NORMAL BUT MUCH ABOVE NORMAL...TO THE TUNE OF
AT LEAST 15 DEG F. THIS WILL MAKE THE BULK OF THE WEEK FEEL MORE
LIKE MID APRIL RATHER THAN MID MARCH. IT IS GETTING TO THE POINT
WHERE THE CLIMATE PREDICTION CENTER IS RUNNING OUT OF DARK SHADES OF
RED FOR THEIR 6-10/8-14 TEMP DEPARTURE FORECAST MAPS.
GENERAL RIDGINESS WILL BE FOUND ACROSS THE EASTERN HALF OF THE
UNITED STATES DURING THIS PERIOD...AS MILD PACIFIC AIR FLOODING THE
FAR WEST WILL THEN BE MODIFIED BY WARMER AIR COMING OUT OF OLD
MEXICO AND THE GULF. THIS PATTERN WILL PROVIDE MOST OF OUR REGION
WITH DAYTIME HIGHS IN THE UPPER 50S TO MID 60S WHILE OVERNIGHT LOWS
WILL GEN RALLY BE IN THE 40S.
AS FAR AS RAINFALL IS CONCERNED...THE REMNANTS OF A CLOSED LOW OVER
THE DESERT SOUTHWEST WILL EJECT OUT ACROSS THE SOUTHERN PLAINS AND
GET CAUGHT UP IN THE DEEP SOUTHWEST FLOW. THIS POTENT FEATURE WILL
RIDE UP AND OVER THE TEMPORARILY FLATTENED RIDGE LATE MONDAY AND
MONDAY NIGHT. THIS FEATURE COULD PRODUCE SOME SCATTERED SHOWERS
ACROSS OUR REGION DURING THAT TIME FRAME...BUT QPF AMOUNTS ARE NOT
EXPECTED TO BE VERY IMPRESSIVE.
RIDGING WILL BECOME RE ESTABLISHED IN THE WAKE OF THE SHORTWAVE
TUESDAY AND WEDNESDAY WITH A COUPLE DAYS OF FAIR DRY WEATHER
EXPECTED. MORE SHOWERS WILL THEN BE POSSIBLE THUR SAY WHEN A
SHORTWAVE IN THE NORTHERN BRANCH WILL TRACK ACROSS THE GREAT LAKES.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
CONDITIONS HAVE IMPROVED TO VFR ACROSS MUCH OF THE FORECAST AREA AT
THIS POINT...WITH THE EXCEPTION OF KJHW WHERE UPSLOPE FLOW WILL KEEP
MVFR CONDITIONS IN PLACE UNTIL AROUND 09Z WHEN THE ARRIVAL OF DRIER
AIR SHOULD HELP RAISE CIGS TO VFR.
THE PERIOD OF VFR WILL BE SHORT-LIVED AS A CLIPPER LOW WILL DROP
ACROSS THE REGION ON FRIDAY BRINGING A SHOT OF SNOW SHOWERS ALONG
WITH A RETURN TO MVFR CONDITIONS. THE ONE EXCEPTION WILL BE AT KART
WHERE THE WEST-NORTHWEST FLOW WILL TURN NORTHERLY AS THE LOW SLIDES
SOUTH OF THE AREA...RESULTING IN SNOW SHOWERS STAYING TO THE SOUTH
AND LEAVING VFR CONDITIONS IN PLACE.
OUTLOOK...
FRIDAY...MVFR IN SNOW SHOWERS.
SATURDAY AND SUNDAY...MAINLY VFR.
MONDAY...MVFR IN SCTD SHOWERS.
TUESDAY...VFR.
&&
.MARINE...
THE GUSTY SOUTHWESTERLIES WILL VEER TO THE WEST AS THE COLD FRONT
SWEEPS ACROSS THE REGION. WINDS WILL WEAKEN ON THE LAKES BEHIND THE
FRONT BUT WILL INCREASE ONCE AGAIN TONIGHT AND PERSIST THROUGH
FRIDAY...WILL EXTEND SMALL CRAFT ADVISORIES FOR ALL NEARSHORE WATERS
TONIGHT THROUGH FRIDAY EVENING. NORTHWESTERLY WINDS ON LAKE ONTARIO
MAY WARRANT A MUCH LONGER PERIOD OF ADVISORIES INTO THE EARLY PART
OF THE WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR
LOZ042>045.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH/WOOD
SHORT TERM...TMA
LONG TERM...RSH
AVIATION...SMITH/WOOD
MARINE...WCHHazardous weather outlook, Mar 8, 7:23 PM EST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 723 PM EST THU MAR 8 2012 NYZ001>008-010>014-019>021-085-100030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 723 PM EST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-100030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 723 PM EST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.